MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Abdominal Pain (1685); Dyspnea (1816); Abdominal Distention (2601)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received and the evaluation is in progress.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported an automated peritoneal dialysis patient experienced abdominal pain, back pain, difficulty breathing, and bloating during dwell 1 of 5.The patient was connected to the homechoice claria at the time of the events.Renal therapy services (rts) assisted the patient to cycle power.The patient did not verify if patient line primed to the top.The patient reported they thought the device did not drain them enough and that was why they feel so full.Rts assisted the patient with manual draining and the patient stated they felt much better and resumed therapy.After resuming therapy, the patient reported that they were having right shoulder pain.Rts assisted the patient with ending the therapy and the manual draining.Rts advised the patient to get the patient activation code from the pd registered nurse.Rts initiated a swap of the device and continuous ambulatory peritoneal dialysis was discussed.There was no report of medical intervention associated with the event.No additional information is available.
 
Additional Manufacturer Narrative
The device was received for evaluation.Internal and external inspection was performed, and no issues were noted.The sharesource log files associated with homechoice claria were reviewed and the most recent treatments revealed no excessive fill or drain volumes compared to the clinician programming.There was no indication of an iipv event associated with the reported event.The reported condition was not verified.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.The probable cause of the reported issues was determined to be the end user not verifying the patient line was primed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
singapore 73875 0
SN   738750
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key17371540
Report Number1416980-2023-03697
Device Sequence Number20598250
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown